Log In
Wednesday 21st March 2018

Anti-HIV drug cancer warning

7th June 2007

Patients using the anti-HIV drug Viracept have been warned that batches of the therapy could have been contaminated with chemicals that are potentially cancer-causing.

An alert was issued by the Medicines and Healthcare Products Regulatory Agency after makers Roche moved to recall all batches of the drug in circulation. The watchdog agency said patients prescribed the drug should contact their doctor immediately to change medication. About 550 people use the drug in the UK. Roche said contamination had been caused by human error.

Share this page


There are no comments for this article, be the first to comment!

Post your comment

Only registered users can comment. Fill in your e-mail address for quick registration.

Your email address:

Your comment will be checked by a Healthcare Today moderator before it is published on the site.

Article Information

Title: Anti-HIV drug cancer warning
Author: Mark Nicholls
Article Id: 3068
Date Added: 7th Jun 2007


BBC News

Recent Related Articles

Prescription drug addiction to be reviewed

Obesity can lead to certain cancers

New early warning system to be rolled out across NHS


Add to scrapbook
Show Comments
Add comment
Find all related articles


Mayden - Innovative cloud-based applications for healthcare
© Mayden Foundation 2018